August  2013, 7(3): 319-334. doi: 10.3934/amc.2013.7.319

A 3-cycle construction of complete arcs sharing $(q+3)/2$ points with a conic

1. 

Department of Mathematics and Informatics, Perugia University, Perugia, 06123

2. 

Institute for Information Transmission Problems (Kharkevich institute), Russian Academy of Sciences, GSP-4, Moscow, 127994, Russian Federation

Received  August 2012 Revised  June 2013 Published  July 2013

In the projective plane $PG(2,q),$ $q\equiv 2$ $(\bmod~3)$ odd prime power, $ q\geq 11,$ an explicit construction of $\frac{1}{2}(q+7)$-arcs sharing $ \frac{1}{2}(q+3)$ points with an irreducible conic is considered. The construction is based on 3-orbits of some projectivity, called 3-cycles. For every $q,$ variants of the construction give non-equivalent arcs. It allows us to obtain complete $\frac{1}{ 2}(q+7)$-arcs for $q\leq 4523.$ Moreover, for $q=17,59$ there exist variants that are incomplete arcs. Completing these variants we obtained complete $( \frac{1}{2}(q+3)+\delta)$-arcs with $ \delta =4,$ $q=17,$ and $\delta =3,$ $q=59$; a description of them as union of some symmetrical objects is given.
Citation: Daniele Bartoli, Alexander A. Davydov, Stefano Marcugini, Fernanda Pambianco. A 3-cycle construction of complete arcs sharing $(q+3)/2$ points with a conic. Advances in Mathematics of Communications, 2013, 7 (3) : 319-334. doi: 10.3934/amc.2013.7.319
References:
[1]

A. H. Ali, J. W. P. Hirschfeld and H. Kaneta, The automorphism group of a complete $(q-1)$-arc in $PG(2,q)$, J. Combin. Des., 2 (1994), 131-145. doi: 10.1002/jcd.3180020304.  Google Scholar

[2]

D. Bartoli, A. A. Davydov, G. Faina, S. Marcugini and F. Pambianco, On sizes of complete arcs in $PG(2,q)$, Discrete Math., 312 (2012), 680-698. doi: 10.1016/j.disc.2011.07.002.  Google Scholar

[3]

D. Bartoli, A. A. Davydov, G. Faina, S. Marcugini and F. Pambianco, New upper bounds on the smallest size of a complete arc in a finite Desarguesian projective plane, J. Geom., 104 (2013), 11-43. doi: 10.1007/s00022-013-0154-6.  Google Scholar

[4]

D. Bartoli, A. A. Davydov, S. Marcugini and F. Pambianco, The minimum order of complete caps in $PG(4,4)$, Adv. Math. Commun., 5 (2011), 37-40. doi: 10.3934/amc.2011.5.37.  Google Scholar

[5]

D. Bartoli, G. Faina, S. Marcugini, F. Pambianco and A. A. Davydov, A new algorithm and a new type of estimate for the smallest size of complete arcs in $PG(2,q)$, Electron. Notes Discrete Math., 40 (2013), 27-31. Google Scholar

[6]

D. Bartoli, S. Marcugini and F. Pambianco, New quantum caps in $PG(4,4)$, J. Combin. Des., 20 (2012), 448-466. doi: 10.1002/jcd.21321.  Google Scholar

[7]

K. Coolsaet and H. Sticker, Arcs with large conical subsets, Electron. J. Combin., 17 (2010), $\#$R112.  Google Scholar

[8]

A. A. Davydov, G. Faina, S. Marcugini and F. Pambianco, Computer search in projective planes for the sizes of complete arcs, J. Geom., 82 (2005), 50-62. doi: 10.1007/s00022-004-1719-1.  Google Scholar

[9]

A. A. Davydov, G. Faina, S. Marcugini and F. Pambianco, On the spectrum of sizes of complete caps in projective spaces $PG(n,q)$ of small dimension, in "Proc. XI Int. Workshop on Algebraic and Combin. Coding Theory, ACCT2008,'' Pamporovo, Bulgaria, (2008), 57-62. Google Scholar

[10]

A. A. Davydov, G. Faina, S. Marcugini and F. Pambianco, On sizes of complete caps in projective spaces $PG(n,q)$ and arcs in planes $PG(2,q)$, J. Geom., 94 (2009), 31-58. doi: 10.1007/s00022-009-0009-3.  Google Scholar

[11]

A. A. Davydov, M. Giulietti, S. Marcugini and F. Pambianco, Linear nonbinary covering codes and saturating sets in projective spaces, Adv. Math. Commun., 5 (2011), 119-147. doi: 10.3934/amc.2011.5.119.  Google Scholar

[12]

A. A. Davydov, S. Marcugini and F. Pambianco, Minimal 1-saturating sets and complete caps in binary projective spaces, J. Combin. Theory Ser. A, 113 (2006), 647-663. doi: 10.1016/j.jcta.2005.06.003.  Google Scholar

[13]

A. A. Davydov, S. Marcugini and F. Pambianco, Complete $(q^{2+q+8)}/2$-caps in the spaces $PG(3,q),$ $q\equiv 2$ $(mod$ $3)$ an odd prime, and a complete 20-cap in $PG(3,5)$, Des. Codes Cryptogr., 50 (2009), 359-372. doi: 10.1007/s10623-008-9237-z.  Google Scholar

[14]

A. A. Davydov, S. Marcugini and F. Pambianco, A geometric construction of complete arcs sharing $(q+3)/2$ points with a conic, in "Proc. XII Int. Workshop on Algebraic and Combin. Coding Theory, ACCT2010,'' Novosibirsk, Russia, (2010), 109-115. Google Scholar

[15]

G. Faina and F. Pambianco, On the spectrum of the values $k$ for which a complete $k$-cap in $PG(n,q)$ exists, J. Geom., 62 (1998), 84-98. doi: 10.1007/BF01237602.  Google Scholar

[16]

V. Giordano, Arcs in cyclic affine planes, Innov. Incidence Geom., 6-7 (2009), 203-209.  Google Scholar

[17]

J. W. P. Hirschfeld, "Projective Geometries over Finite Fields," $2^{nd}$ edition, Clarendon Press, Oxford, 1998.  Google Scholar

[18]

J. W. P. Hirschfeld and L. Storme, The packing problem in statistics, coding theory and finite projective spaces, J. Statist. Plann. Inference, 72 (1998), 355-380. doi: 10.1016/S0378-3758(98)00043-3.  Google Scholar

[19]

J. W. P. Hirschfeld and L. Storme, The packing problem in statistics, coding theory and finite geometry: update 2001, in "Finite Geometries'' (eds. A. Blokhuis, J.W.P. Hirschfeld, D. Jungnickel and J.A. Thas), Kluwer, (2001), 201-246. doi: 10.1007/978-1-4613-0283-4_13.  Google Scholar

[20]

G. Korchmáros and A. Sonnino, Complete arcs arising from conics, Discrete Math., 267 (2003), 181-187. doi: 10.1016/S0012-365X(02)00613-1.  Google Scholar

[21]

G. Korchmáros and A. Sonnino, On arcs sharing the maximum number of points with an oval in a Desarguesian plane of odd order, J. Combin. Des., 18 (2010), 25-47. doi: 10.1002/jcd.20220.  Google Scholar

[22]

F. J. MacWilliams and N. J. A. Sloane, "The Theory of Error-Correctig Codes,'' North-Holland, Amsterdam, The Netherlands, 1977.  Google Scholar

[23]

S. Marcugini, A. Milani and F. Pambianco, Maximal $(n,3)$-arcs in $PG(2,13)$, Discrete Math., 294 (2005), 139-145. doi: 10.1016/j.disc.2004.04.043.  Google Scholar

[24]

F. Pambianco, D. Bartoli, G. Faina and S. Marcugini, Classification of the smallest minimal 1-saturating sets in $PG(2,q)$, $q\leq 23$, Electron. Notes Discrete Math., 40 (2013), 229-233. Google Scholar

[25]

G. Pellegrino, Un'osservazione sul problema dei $k$-archi completi in $S_{2,q}$, con $q\equiv 1 (mod$ $4)$, Atti Accad. Naz. Lincei Rend., 63 (1977), 33-44. Google Scholar

[26]

G. Pellegrino, Sugli archi completi dei piani $PG(2,q)$, con $q$ dispari, contenenti $(q+3)/2$ punti di una conica, Rend. Mat., 12 (1992), 649-674. Google Scholar

[27]

L. Storme, Finite geometry, in "The CRC Handbook of Combinatorial Designs'' (eds. C.J. Colbourn and J. Dinitz), $2^{nd}$ edition, CRC Press, Boca Raton, (2006), 702-729. Google Scholar

show all references

References:
[1]

A. H. Ali, J. W. P. Hirschfeld and H. Kaneta, The automorphism group of a complete $(q-1)$-arc in $PG(2,q)$, J. Combin. Des., 2 (1994), 131-145. doi: 10.1002/jcd.3180020304.  Google Scholar

[2]

D. Bartoli, A. A. Davydov, G. Faina, S. Marcugini and F. Pambianco, On sizes of complete arcs in $PG(2,q)$, Discrete Math., 312 (2012), 680-698. doi: 10.1016/j.disc.2011.07.002.  Google Scholar

[3]

D. Bartoli, A. A. Davydov, G. Faina, S. Marcugini and F. Pambianco, New upper bounds on the smallest size of a complete arc in a finite Desarguesian projective plane, J. Geom., 104 (2013), 11-43. doi: 10.1007/s00022-013-0154-6.  Google Scholar

[4]

D. Bartoli, A. A. Davydov, S. Marcugini and F. Pambianco, The minimum order of complete caps in $PG(4,4)$, Adv. Math. Commun., 5 (2011), 37-40. doi: 10.3934/amc.2011.5.37.  Google Scholar

[5]

D. Bartoli, G. Faina, S. Marcugini, F. Pambianco and A. A. Davydov, A new algorithm and a new type of estimate for the smallest size of complete arcs in $PG(2,q)$, Electron. Notes Discrete Math., 40 (2013), 27-31. Google Scholar

[6]

D. Bartoli, S. Marcugini and F. Pambianco, New quantum caps in $PG(4,4)$, J. Combin. Des., 20 (2012), 448-466. doi: 10.1002/jcd.21321.  Google Scholar

[7]

K. Coolsaet and H. Sticker, Arcs with large conical subsets, Electron. J. Combin., 17 (2010), $\#$R112.  Google Scholar

[8]

A. A. Davydov, G. Faina, S. Marcugini and F. Pambianco, Computer search in projective planes for the sizes of complete arcs, J. Geom., 82 (2005), 50-62. doi: 10.1007/s00022-004-1719-1.  Google Scholar

[9]

A. A. Davydov, G. Faina, S. Marcugini and F. Pambianco, On the spectrum of sizes of complete caps in projective spaces $PG(n,q)$ of small dimension, in "Proc. XI Int. Workshop on Algebraic and Combin. Coding Theory, ACCT2008,'' Pamporovo, Bulgaria, (2008), 57-62. Google Scholar

[10]

A. A. Davydov, G. Faina, S. Marcugini and F. Pambianco, On sizes of complete caps in projective spaces $PG(n,q)$ and arcs in planes $PG(2,q)$, J. Geom., 94 (2009), 31-58. doi: 10.1007/s00022-009-0009-3.  Google Scholar

[11]

A. A. Davydov, M. Giulietti, S. Marcugini and F. Pambianco, Linear nonbinary covering codes and saturating sets in projective spaces, Adv. Math. Commun., 5 (2011), 119-147. doi: 10.3934/amc.2011.5.119.  Google Scholar

[12]

A. A. Davydov, S. Marcugini and F. Pambianco, Minimal 1-saturating sets and complete caps in binary projective spaces, J. Combin. Theory Ser. A, 113 (2006), 647-663. doi: 10.1016/j.jcta.2005.06.003.  Google Scholar

[13]

A. A. Davydov, S. Marcugini and F. Pambianco, Complete $(q^{2+q+8)}/2$-caps in the spaces $PG(3,q),$ $q\equiv 2$ $(mod$ $3)$ an odd prime, and a complete 20-cap in $PG(3,5)$, Des. Codes Cryptogr., 50 (2009), 359-372. doi: 10.1007/s10623-008-9237-z.  Google Scholar

[14]

A. A. Davydov, S. Marcugini and F. Pambianco, A geometric construction of complete arcs sharing $(q+3)/2$ points with a conic, in "Proc. XII Int. Workshop on Algebraic and Combin. Coding Theory, ACCT2010,'' Novosibirsk, Russia, (2010), 109-115. Google Scholar

[15]

G. Faina and F. Pambianco, On the spectrum of the values $k$ for which a complete $k$-cap in $PG(n,q)$ exists, J. Geom., 62 (1998), 84-98. doi: 10.1007/BF01237602.  Google Scholar

[16]

V. Giordano, Arcs in cyclic affine planes, Innov. Incidence Geom., 6-7 (2009), 203-209.  Google Scholar

[17]

J. W. P. Hirschfeld, "Projective Geometries over Finite Fields," $2^{nd}$ edition, Clarendon Press, Oxford, 1998.  Google Scholar

[18]

J. W. P. Hirschfeld and L. Storme, The packing problem in statistics, coding theory and finite projective spaces, J. Statist. Plann. Inference, 72 (1998), 355-380. doi: 10.1016/S0378-3758(98)00043-3.  Google Scholar

[19]

J. W. P. Hirschfeld and L. Storme, The packing problem in statistics, coding theory and finite geometry: update 2001, in "Finite Geometries'' (eds. A. Blokhuis, J.W.P. Hirschfeld, D. Jungnickel and J.A. Thas), Kluwer, (2001), 201-246. doi: 10.1007/978-1-4613-0283-4_13.  Google Scholar

[20]

G. Korchmáros and A. Sonnino, Complete arcs arising from conics, Discrete Math., 267 (2003), 181-187. doi: 10.1016/S0012-365X(02)00613-1.  Google Scholar

[21]

G. Korchmáros and A. Sonnino, On arcs sharing the maximum number of points with an oval in a Desarguesian plane of odd order, J. Combin. Des., 18 (2010), 25-47. doi: 10.1002/jcd.20220.  Google Scholar

[22]

F. J. MacWilliams and N. J. A. Sloane, "The Theory of Error-Correctig Codes,'' North-Holland, Amsterdam, The Netherlands, 1977.  Google Scholar

[23]

S. Marcugini, A. Milani and F. Pambianco, Maximal $(n,3)$-arcs in $PG(2,13)$, Discrete Math., 294 (2005), 139-145. doi: 10.1016/j.disc.2004.04.043.  Google Scholar

[24]

F. Pambianco, D. Bartoli, G. Faina and S. Marcugini, Classification of the smallest minimal 1-saturating sets in $PG(2,q)$, $q\leq 23$, Electron. Notes Discrete Math., 40 (2013), 229-233. Google Scholar

[25]

G. Pellegrino, Un'osservazione sul problema dei $k$-archi completi in $S_{2,q}$, con $q\equiv 1 (mod$ $4)$, Atti Accad. Naz. Lincei Rend., 63 (1977), 33-44. Google Scholar

[26]

G. Pellegrino, Sugli archi completi dei piani $PG(2,q)$, con $q$ dispari, contenenti $(q+3)/2$ punti di una conica, Rend. Mat., 12 (1992), 649-674. Google Scholar

[27]

L. Storme, Finite geometry, in "The CRC Handbook of Combinatorial Designs'' (eds. C.J. Colbourn and J. Dinitz), $2^{nd}$ edition, CRC Press, Boca Raton, (2006), 702-729. Google Scholar

[1]

Thomas Honold, Ivan Landjev. The dual construction for arcs in projective Hjelmslev spaces. Advances in Mathematics of Communications, 2011, 5 (1) : 11-21. doi: 10.3934/amc.2011.5.11

[2]

Michael Kiermaier, Matthias Koch, Sascha Kurz. $2$-arcs of maximal size in the affine and the projective Hjelmslev plane over $\mathbb Z$25. Advances in Mathematics of Communications, 2011, 5 (2) : 287-301. doi: 10.3934/amc.2011.5.287

[3]

Ivan Landjev, Assia Rousseva. Characterization of some optimal arcs. Advances in Mathematics of Communications, 2011, 5 (2) : 317-331. doi: 10.3934/amc.2011.5.317

[4]

Hayden Schaeffer. Active arcs and contours. Inverse Problems & Imaging, 2014, 8 (3) : 845-863. doi: 10.3934/ipi.2014.8.845

[5]

Ivan Landjev. On blocking sets in projective Hjelmslev planes. Advances in Mathematics of Communications, 2007, 1 (1) : 65-81. doi: 10.3934/amc.2007.1.65

[6]

Vivina Barutello, Gian Marco Canneori, Susanna Terracini. Minimal collision arcs asymptotic to central configurations. Discrete & Continuous Dynamical Systems, 2021, 41 (1) : 61-86. doi: 10.3934/dcds.2020218

[7]

Anton Betten, Eun Ju Cheon, Seon Jeong Kim, Tatsuya Maruta. The classification of $(42,6)_8$ arcs. Advances in Mathematics of Communications, 2011, 5 (2) : 209-223. doi: 10.3934/amc.2011.5.209

[8]

Jiamin Zhu, Emmanuel Trélat, Max Cerf. Planar tilting maneuver of a spacecraft: Singular arcs in the minimum time problem and chattering. Discrete & Continuous Dynamical Systems - B, 2016, 21 (4) : 1347-1388. doi: 10.3934/dcdsb.2016.21.1347

[9]

Ayako Kikui, Tatsuya Maruta, Yuri Yoshida. On the uniqueness of (48,6)-arcs in PG(2,9). Advances in Mathematics of Communications, 2009, 3 (1) : 29-34. doi: 10.3934/amc.2009.3.29

[10]

Ivan Landjev, Assia Rousseva. The non-existence of $(104,22;3,5)$-arcs. Advances in Mathematics of Communications, 2016, 10 (3) : 601-611. doi: 10.3934/amc.2016029

[11]

Francisco R. Ruiz del Portal. Stable sets of planar homeomorphisms with translation pseudo-arcs. Discrete & Continuous Dynamical Systems - S, 2019, 12 (8) : 2379-2390. doi: 10.3934/dcdss.2019149

[12]

Sabyasachi Mukherjee. Parabolic arcs of the multicorns: Real-analyticity of Hausdorff dimension, and singularities of $\mathrm{Per}_n(1)$ curves. Discrete & Continuous Dynamical Systems, 2017, 37 (5) : 2565-2588. doi: 10.3934/dcds.2017110

[13]

Todd A. Drumm and William M. Goldman. Crooked planes. Electronic Research Announcements, 1995, 1: 10-17.

[14]

Xin Liu. Compressible viscous flows in a symmetric domain with complete slip boundary: The nonlinear stability of uniformly rotating states with small angular velocities. Communications on Pure & Applied Analysis, 2019, 18 (2) : 751-794. doi: 10.3934/cpaa.2019037

[15]

Dean Crnković, Nina Mostarac, Bernardo G. Rodrigues, Leo Storme. $ s $-PD-sets for codes from projective planes $ \mathrm{PG}(2,2^h) $, $ 5 \leq h\leq 9 $. Advances in Mathematics of Communications, 2021, 15 (3) : 423-440. doi: 10.3934/amc.2020075

[16]

K. H. Kim and F. W. Roush. The Williams conjecture is false for irreducible subshifts. Electronic Research Announcements, 1997, 3: 105-109.

[17]

Osama Khalil. Geodesic planes in geometrically finite manifolds. Discrete & Continuous Dynamical Systems, 2019, 39 (2) : 881-903. doi: 10.3934/dcds.2019037

[18]

Dubi Kelmer. Quantum ergodicity for products of hyperbolic planes. Journal of Modern Dynamics, 2008, 2 (2) : 287-313. doi: 10.3934/jmd.2008.2.287

[19]

Kristian Bjerklöv, Russell Johnson. Minimal subsets of projective flows. Discrete & Continuous Dynamical Systems - B, 2008, 9 (3&4, May) : 493-516. doi: 10.3934/dcdsb.2008.9.493

[20]

Jungkai A. Chen and Meng Chen. On projective threefolds of general type. Electronic Research Announcements, 2007, 14: 69-73. doi: 10.3934/era.2007.14.69

2020 Impact Factor: 0.935

Metrics

  • PDF downloads (74)
  • HTML views (0)
  • Cited by (2)

[Back to Top]